Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Sharp square-function inequalities for conditionally symmetric martingales

Author: Gang Wang
Journal: Trans. Amer. Math. Soc. 328 (1991), 393-419
MSC: Primary 60G42
MathSciNet review: 1018577
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ f$ be a conditionally symmetric martingale taking values in a Hilbert space $ \mathbb{H}$ and let $ S(f)$ be its square function. If $ {\nu _p}$ is the smallest positive zero of the confluent hypergeometric function and $ {\mu _p}$ is the largest positive zero of the parabolic cylinder function of parameter $ p$, then the following inequalities are sharp:

$\displaystyle \Vert f \Vert _{p} \leq \nu_{p}\Vert S(f)\Vert _{p}$   if$\displaystyle \;0 < p \leq 2,$

$\displaystyle \Vert f \Vert _{p} \leq \mu_{p} \Vert S(f)\Vert _{p}$   if$\displaystyle \;p \geq 3,$

$\displaystyle \nu_{p}\Vert S(f)\Vert _{p}\; \leq\; \Vert f\Vert _p$   if$\displaystyle \; p \geq 2.$

Moreover, the constants $ \nu_p$ and $ \mu_p$ for the cases mentioned above are also best possible for the Marcinkiewicz-Paley inequalities for Haar functions.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G42

Retrieve articles in all journals with MSC: 60G42

Additional Information

PII: S 0002-9947(1991)1018577-3
Keywords: Martingale, conditionally symmetric martingale, dyadic martingale, square-function inequality, confluent hypergeometric function, parabolic cylinder function, Brownian motion, Haar function
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia